Download the Free Unbound MEDLINE PubMed App to your smartphone or tablet.
Available for iPhone, iPad, iPod touch, and Android.
Dermatol Online J [journal]
- Parable: the slippery slope. [Journal Article]
- Dermatol Online J 2013; 19(3):17.
- Acral erythema worsened by intravenous infusions of cyclosporin. [Journal Article]
- Dermatol Online J 2013; 19(3):16.
Acral erythema is a frequent cutaneous reaction related to chemotherapy. A patient presented herein developed acral erythema related to cytosine arabinoside treatment and then graft versus host disease (GVHD). Subsequently, worsening of palmar erythema and pain occurred with intravenous cyclosporin infusions.
- Th-17 and the lack of efficacy of ustekinumab in pemphigus vulgaris. [Journal Article]
- Dermatol Online J 2013; 19(3):15.
Systemic corticosteroids represent an effective treatment for pemphigus vulgaris (PV). However, this treatment is related to many adverse side effects. Herein, we report a case of PV treated with ustekinumab.
- The effectiveness of tap water iontophoresis for palmoplantar hyperhidrosis using a Monday, Wednesday, and Friday treatment regime. [Journal Article]
- Dermatol Online J 2013; 19(3):14.
Primary focal hyperhidrosis is a benign condition of unknown etiology. Tap water iontophoresis has long been known to inhibit sweat production. The mechanism of reduced hyperhidrosis by iontophoresis is not completely clear. For operational convenience, our patients received their treatments at different intervals to those recommended by the manufacturer of the iontophoresis unit. We performed a retrospective audit to evaluate the effectiveness of tap water iontophoresis using this regimen. This new treatment regimen was effective at controlling palmoplantar hyperhidrosis. Minimal undesirable effects such as mild skin irritation and erythema were noted but none were severe enough to necessitate discontinuation of treatment. In conclusion, tap water iontophoresis is a safe and effective treatment of palmar and plantar hyperhidrosis when used on Monday, Wednesday, and Friday for 4 weeks. Continued treatment is needed to maintain the effect and many patients go on to purchase their own machines. This technique should be considered prior to systemic or aggressive surgical intervention.
- Acute angioedema response to topical 5-fluorouracil therapy. [Journal Article]
- Dermatol Online J 2013; 19(3):13.
This is a case report involving a patient who was treated with topical 5-FU cream and subsequently developed a severe case of angioedema. This case presents the possibility of anaphylaxis to topical 5-FU treatments and/or the interaction with angiotensin converting enzyme inhibitors. To our knowledge there has been no prior reported case of this reaction. We present this unusual case along with a review of the current literature on angioedema.
- Non-healing verrucous plaque over upper limb for 1 year in a tea garden worker. [Journal Article]
- Dermatol Online J 2013; 19(3):12.
A 55-year-old tea garden worker presented with a slowly growing verrucous plaque on the right arm. The diagnosis of chromomycosis was confirmed by the identification of brown sclerotic bodies in a skin biopsy.
- Periocular keratotic nodule. [Journal Article]
- Dermatol Online J 2013; 19(3):11.
- Melanonychia induced by topical treatment of periungual warts with 5-fluorouracil. [Journal Article]
- Dermatol Online J 2013; 19(3):10.
Periungal and subungual warts are benign epidermal neoplasms caused by human papillomaviruses. They represent a challenge for management because of resistance to treatment. 5-flourouracil is an antimetabolite that interferes with DNA synthesis and inhibits RNA formation. We present a 32-year-old female with subungual and periungual warts of the fingers of both hands and first right toe. She was treated with 5-fluorouracil twice daily under occlusion plus 20 percent urea. After a month she presented with grayish transverse melanonychia along and parallel to the lunula with some maceration of the periungal folds. Nail pigmentation may be a consequence of dermal deposition by systemic drugs and less frequently by topical drugs. In this case melanonychia was induced by the topical application of 5-fluorouracil. The brown-grayish pigmentation, with parallel involvement of the lunula of all the nails treated, presented like that induced by systemically administered cytotoxic drugs.
- Unknown: congenital linear whitish papules in a 3-year-old boy. [Journal Article]
- Dermatol Online J 2013; 19(3):9.
- Unique presentations of epidermal growth factor receptor inhibitor-induced papulopustular eruption related to bacterial superinfection. [Journal Article]
- Dermatol Online J 2013; 19(3):8.
Epidermal growth factor receptor (EGFR) inhibitors have been reported to induce numerous cutaneous side effects, the most notable of which is a papulopustular eruption on the face, scalp, and central chest. The typical presentation consists of inflamed papules, often with pustules, favoring a seborrheic distribution. The pustules of the EGFR inhibitor-induced papulopustular eruption are commonly sterile but bacterial superinfection is not uncommon. We report two unique presentations of the papulopustular eruption that were found to be associated with Staphylococcus aureus superinfection. One patient presented with an abrupt onset of nearly confluent red plaques on the cheeks, forehead, chin, and neck, with innumerable studded pinpoint pustules. The other patient had a long-standing untreated papulopustular eruption on the scalp, which resulted in widespread erythema, large thick plaques of serous crust, pustular exudate, and associated alopecia. Both patients quickly resolved with non-tetracycline oral antibiotics combined with topical steroid treatment.